MAUDE Adverse Event Report: CONCHASMART 22MM SGL HTD LIMB CIRC KIT; HUMIDIFIER NEBULIZER KIT

CONCHASMART 22MM SGL HTD LIMB CIRC KIT; HUMIDIFIER NEBULIZER KIT
Model Number IPN913836
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A visual inspection of the product involved in the complaint was performed on three pictures received by the customer of product code 870-19kit (conchasmart 22mm sgl htd limb circ kit).It can be observed that the corrugated tubing was melted as described.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "the circuit melted".Unknown at time of report where issue was observed.Unknown patient condition at time of report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned three photos for evaluation.The first two photos revealed a 870-19kit circuit that had severely been melted and the third photo revealed the circuit within its packaging.The customer also returned the heated wire circuit of an 870-19kit.Upon receipt, the sample was visually inspected.The unit was severely melted in one section where the circuit separated and many other minor melts were found.The large melt was about 5.5" from the connector.The melt was approximately 5" long.The plastic of the heated wires in this section were found melted together.Melted sections were also found between 28.5-32.5" and 33-35" from the connector.Additional melted sections were found between 4-7.5" and 10-11" from the separation point in the circuit.Exposed wire was noted on the 3.5" section.The resistance of the circuit was measured to be 13.5 ohms, which is within specification of 12.8-14.3 ohms.The ifu states, "do not place tubing on patient's skin.Do not cover tubing with sheets, blankets, towels, clothing, or other materials." the complaint of a breathing circuit melting has been confirmed.Since all heated wire circuit product codes are inspected 100% before leaving the manufacturing facility, it is unlikely that the failure was present at the time of release.A device history record review was performed with no evidence to suggest a manufacturing related issue.The root cause for the failure is unintentional user error.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
CONCHASMART 22MM SGL HTD LIMB CIRC KIT
Common Device Name
HUMIDIFIER NEBULIZER KIT
MDR Report Key11952413
Report Number3004365956-2021-00191
Device Sequence Number4015539
Product Code OGG
UDI-Device Identifier14026704660398
UDI-Public14026704660398
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN913836
Device Catalogue Number870-19KIT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date06/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1